Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Apr 26, 2016, 7:21 PM CDT for Buffalo County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 26, 2016, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WWUS83 KGID 270021
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT TUE APR 26 2016
NEZ061-270100-
BUFFALO NE-
721 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUFFALO COUNTY UNTIL 800
PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AMHERST...OR 15 MILES NORTHWEST OF KEARNEY...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELM CREEK...ODESSA...PLEASANTON...AMHERST AND MILLER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 255 AND 263.
LAT...LON 4105 9942 4105 9905 4104 9905 4066 9927
4067 9933 4066 9937 4067 9942 4074 9943
TIME...MOT...LOC 0021Z 198DEG 20KT 4082 9933
$$
HEINLEINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Apr 26, 6:33 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 26, 6:33 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT TUE APR 26 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 229 PM CDT TUE APR 26 2016 FOCUS OF THE FORECAST TODAY HAS BEEN THE IMPENDING LOW PRESSURE SYSTEM AND WARM FRONT SITTING ON THE SOUTHERN PERIPHERY OF THE LOCAL FORECAST AREA. AS OF 2 PM CDT...THIS LOW AND WARM FRONT HAS NOT MADE MUCH PROGRESS NORTHWARD AS SATELLITE IMAGERY CONTINUES TO SHOW LOW LEVEL CLOUDS WRAPPING AROUND THIS LOW ACROSS OUR LOCAL PORTIONS OF NORTH CENTRAL KANSAS...WITH STRONG SOUTHERLY FLOW IN THE MID-LEVELS OF THE ATMOSPHERE ALSO EVIDENT. AS A RESULT...AMPLE SHEAR COMBINED WITH BUILDING INSTABILITY SHOULD COMBINE TO PRODUCE RAPID AND INTENSE THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS...MAINLY AFTER 4 PM. SHORT TERM GUIDANCE THE PAST FEW HOURS HAS SEEMINGLY BEEN GETTING A BETTER HANDLE ON THINGS...WITH FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT INITIATING ACROSS OUR NORTH CENTRAL KANSAS COUNTIES AND PROPAGATING NORTHWARD DURING THE EVENING HOURS. WITH THE LATEST HRRR/RAP/NAM COMING INTO BETTER ALIGNMENT...CONFIDENCE IS INCREASING THAT THE FOCUS OF THIS ACTIVITY WILL GENERALLY BE ACROSS OUR EASTERN HALF OF THE LOCAL FORECAST AREA...WITH THE GREATEST TORNADO THREAT IN THE NEWLY ISSUED TORNADO WATCH. THAT SAID...WITH AMPLE INSTABILITY...THE ENTIRE AREA WILL EVENTUALLY HAVE A CHANCE FOR SEVERE WEATHER...WITH THE THREAT TRANSITIONING FROM MORE OF A TORNADIC AND HAIL CONCERN INITIALLY...TO A HAIL AND WIND THREAD AS THE EVENING WEARS ON. AS THE LOW THEN SHIFTS EAST ON WEDNESDAY...EXPECT COOLER AIR TO FILTER IN FROM THE NORTH AND FOR MORE ISOLATED THUNDERSTORM ACTIVITY ON THE BACKSIDE OF THE DEPARTING LOW. WITH THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...LOCAL RESIDENTS ARE URGED TO REMAIN WEATHER AWARE...AND RAPID STORM DEVELOPMENT AND A MODERATE RISK FOR SEVERE WEATHER IS EXPECTED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 229 PM CDT TUE APR 26 2016 AT THE START OF THE LONG TERM PERIOD WEDNESDAY NIGHT/THURSDAY...MAIN CONCERN REMAINS WITH THE LINGERING EFFECTS OF THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM. SOME SLIGHT DIFFERENCES BETWEEN MODELS WITH THE PLACEMENT...WITH THE GFS BEING A BIT FURTHER N/NW THAN OTHER MODELS. HAVE LINGERING POPS WEDNESDAY NIGHT THANKS TO MOISTURE WRAPPING AROUND THE BACKSIDE OF THE LOW....WITH SOME QUESTION AS WE GET INTO THE DAYTIME THURSDAY. CURRENT FORECAST REMAINS DRY...BUT SOME CONCERN REMAINS WITH A FEW SHOWERS HANGING ON ACROSS FAR NRN PORTIONS OF THE CWA. WILL SEE HOW UPCOMING MODELS TREND. OTHERWISE...THE REMAINDER OF THE CWA IS EXPECTED TO BE DRY AS UPPER LEVEL SHORTWAVE RIDGING SLIDES THROUGH AHEAD OF ANOTHER LOW DIGGING INTO THE SWRN CONUS. LOOKING AT THURSDAY NIGHT THROUGH MONDAY...PRECIPITATION CHANCES CONTINUE THROUGH THIS PERIOD. THAT SWRN CONUS UPPER LOW WILL SLIDE INTO THE FOUR CORNERS REGION BY FRIDAY MORNING...AND LOOKS TO REMAIN PROGRESSIVE...BY SAT MORNING HAS EMERGED OUT OF THE ROCKIES. MODELS HAVE SOME DIFFERENCES WITH HOW FAR N/S IT COMES OUT ON THE PLAINS...BUT TIMING IS FAIRLY SIMILAR. INCREASED LARGER SCALE LIFT OUT AHEAD OF AND WITH THE SYSTEM KEEP POPS IN THE FORECAST. AT THIS POINT...MODELS NOT SHOWING A LOT IN THE WAY OF INSTABILITY...SO HAVE ISOLATED THUNDER OR JUST SHOWERS GOING. AS FAR AS TEMPERATURES GO...EXPECTING A COOLER PERIOD...WITH CURRENT FORECAST HIGHS GENERALLY BELOW AVERAGE FOR THIS TIME OF YEAR /WHICH IS ROUGHLY IN THE MID 60S TO NEAR 70/. FRIDAY CURRENTLY THE COOLEST DAY...WITH SOME MODELS SUGGESTING WRN LOCATIONS MAY STRUGGLE TO GET ABOVE 50 DEGREES. OTHERWISE...MID 50S TO LOWER 60S THE GENERAL STORY FOR HIGHS. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 610 PM CDT TUE APR 26 2016 DETERIORATING CONDITIONS ARE EXPECTED AT BOTH TERMINALS THIS EVENING. EXPECT A FAIRLY TIGHT PRESSURE GRADIENT IN PLACE NORTH OF THE WARM FRONT...CURRENTLY NEAR THE NE/KS STATE LINES...TO RESULT IN CONTINUED GUSTY NORTHEASTERLY WINDS OVER THE NEXT FEW HOURS...BEFORE THEY SUBSIDE A BIT AS THE AFOREMENTIONED WARM FRONT BEGINS TO LIFT A BIT FURTHER NORTH AND THE GRADIENT WEAKENS FURTHER. AT THE SAME TIME...EXPECT SHRA AND TSRA DEVELOPMENT TO CONTINUE TO INTENSIFY...SOME OF WHICH WILL BE SEVERE THROUGH THE EVENING HOURS. HAIL AND GUSTY ERRATIC WINDS ARE THE PRIMARY CONCERNS WITH THESE STORMS THROUGH ABOUT MIDNIGHT. LOWER CEILING WILL FILL IN BEHIND THIS SYSTEM OVERNIGHT...WITH NEAR LIFR OR LIFR CONDITIONS EXPECTED AT BOTH TERMINALS BY 17/12Z. SOME IMPROVEMENT IN CEILING TO MVFR LEVELS IS EXPECT BY MIDDAY TOMORROW...WITH VERY STRONG NORTHWESTERLY WINDS BEHIND THE SURFACE LOW EXPECTED MOST OF THE DAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...ROSSI
Hazardous weather outlook, Apr 26, 7:21 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 721 PM CDT TUE APR 26 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 280030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 721 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS. WHILE A SEVERE THUNDERSTORM CANNOT BE RULED OUT AT ANY PARTICULAR LOCATION...THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS AREAS GENERALLY NEAR AND EAST OF HIGHWAY 281...WHERE A TORNADO WATCH IS CURRENTLY IN EFFECT. IN ADDITION TO THE THREAT FOR TORNADOES...LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BOTH BE POSSIBLE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAINFALL WITH THESE THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS THE OUTLOOK AREA DURING THE DAY ON WEDNESDAY...AND AGAIN THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAIL...LOCALIZED FLOODING...AND FUNNEL CLOUDS WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS ROSSI
In the hours before
Special weather statement, Apr 26, 7:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT TUE APR 26 2016
NEZ048-063-270045-
MERRICK NE-HAMILTON NE-
701 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON AND
SOUTHWESTERN MERRICK COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PHILLIPS...OR 8 MILES EAST OF GRAND ISLAND...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AURORA...GILTNER...PHILLIPS...CHAPMAN AND ARCHER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 318 AND 331.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
NEBRASKA.
LAT...LON 4070 9800 4070 9827 4079 9828 4105 9828
4105 9829 4117 9829 4118 9805
TIME...MOT...LOC 0001Z 171DEG 23KT 4090 9821
HEINLEINLocal storm report, Apr 26, 7:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 2 NE HARDY 40.03N 97.90W
04/26/2016 E1.75 INCH NUCKOLLS NE PUBLIC
PUBLIC REPORT OF HAIL TO THE SIZE OF GOLF BALLS.
&&
REEDLocal storm report, Apr 26, 7:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG LAWRENCE 40.29N 98.26W
04/26/2016 NUCKOLLS NE PUBLIC
LARGE TREE LIMB DOWNED. TIME ESTIMATED FROM RADAR.
&&
ADPLocal storm report, Apr 26, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 SW PHILLIPS 40.87N 98.26W
04/26/2016 M0.88 INCH HAMILTON NE PUBLIC
&&
PBEDASpecial weather statement, Apr 26, 7:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 719 PM CDT TUE APR 26 2016 NEZ076-270100- CLAY NE- 719 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY COUNTY UNTIL 800 PM CDT... AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARVARD...OR 12 MILES EAST OF HASTINGS...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARVARD...CLAY CENTER...FAIRFIELD...GLENVIL...TRUMBULL AND INLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4043 9803 4044 9828 4070 9828 4070 9800 TIME...MOT...LOC 0019Z 179DEG 12KT 4061 9816 HEINLEIN
Special weather statement, Apr 26, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT TUE APR 26 2016
NEZ061-270100-
BUFFALO NE-
721 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUFFALO COUNTY UNTIL 800
PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AMHERST...OR 15 MILES NORTHWEST OF KEARNEY...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELM CREEK...ODESSA...PLEASANTON...AMHERST AND MILLER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 255 AND 263.
LAT...LON 4105 9942 4105 9905 4104 9905 4066 9927
4067 9933 4066 9937 4067 9942 4074 9943
TIME...MOT...LOC 0021Z 198DEG 20KT 4082 9933
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:00 PM CDT | Flash Flood Warning | GID | Nuckolls, Thayer | 6 hr |
| Apr 26, 7:01 PM CDT | Special Weather Statement | GID | Hamilton | 44 min |
| Apr 26, 7:19 PM CDT | Special Weather Statement | GID | Clay | 41 min |
| Apr 26, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Harlan, Phelps | 47 min |
| Apr 26, 7:31 PM CDT | Special Weather Statement | GID | Thayer | 44 min |
| Apr 26, 7:38 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps, Sherman | 52 min |
| Apr 26, 7:47 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 43 min |
| Apr 26, 8:14 PM CDT | Areal Flood Warning | GID | Buffalo, Harlan, Kearney, Phelps | 13 hr |
| Apr 26, 8:14 PM CDT | Special Weather Statement | GID | Thayer | 46 min |
| Apr 26, 8:15 PM CDT | Special Weather Statement | GID | Dawson | 45 min |
| Apr 26, 8:22 PM CDT | Areal Flood Warning | GID | Clay, Nuckolls, Webster | 6 hr |
| Apr 26, 8:40 PM CDT | Special Weather Statement | GID | Buffalo, Harlan, Phelps | 50 min |
| Apr 27, 12:58 AM CDT | Areal Flood Warning | GID | Nuckolls, Thayer | 9 hr |
| Apr 27, 8:15 AM CDT | Areal Flood Warning | GID | Nuckolls, Thayer | 9 hr |
| Apr 27, 9:34 AM CDT | Areal Flood Warning | GID | Buffalo, Phelps | 33 hr |
| Apr 26, 7:27 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 22 min |
| Apr 26, 7:44 PM CDT | Tornado Warning | GID | Phillips, Smith | 11 min |
| Apr 26, 10:16 PM CDT | Special Weather Statement | GID | Jewell | 44 min |
| Apr 27, 1:15 AM CDT | Special Weather Statement | GID | Mitchell | 30 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.